MAUDE Adverse Event Report: SYNTHES GMBH UNIVERSAL CHUCK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH UNIVERSAL CHUCK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.043.001
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: d4 lot number added.D9 device returned to manufacturer.H4 device manufacture date added.H3, h6 photo investigation: the product was not returned to depuy synthes, however photos were provided for review.The investigation was not able to confirm the reported event as the complaint condition was not represented clearly in the provided photo.The provided evidence was not sufficient to confirm the reported event of inability to assemble/disassemble.Functionality issues cannot be evaluated through a photo investigation.Therefore, the investigation could not draw any conclusions about the reported event due to the insufficient evidence provided.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the photographs provided are not representative of the reported complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Physical product investigation: the product was returned to depuy synthes for evaluation.Visual inspection of the returned universal chuck presents no visible damage that prevent the correct functioning of the device.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was performed and the device was not able to open or close, due to the device is jammed.The mechanism does not work as expected likely caused by internal damage to components consistent with a random component failure that may have been caused by exposure to unintended forces.The complaint condition was able to be replicated.The overall complaint was confirmed as the observed condition of the universal chuck would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part # 03.043.001, lot # 21616202, manufacturing site: werk selzach logistik, release to warehouse date: 09.Nov.2022, expiration date: n/a, supplier: (b)(4).A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Corrected data: d4 primary udi number updated g1 manufacturing site updated device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11: additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j employee.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that an unknown date, the universal chuck got stuck during a retrograde nail surgery.The surgeon was not able to get it off the reaming rod during surgery.This report involves one universal chuck.This is report 1 of 1 for (b)(4).This report is related to (b)(4).This report captures the similar events that were reported to have happened in the past.(b)(4) captures the event that occurred on june 29, 2024.

Brand Name
UNIVERSAL CHUCK
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach CO
SZ  
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19808106
Report Number8030965-2024-09107
Device Sequence Number8389646
Product Code LXH
UDI-Device Identifier10886982297372
UDI-Public(01)10886982297372(11)221109(10)21616202
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.043.001
Device Lot Number21616202
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/29/2024
Supplement Date Received by Manufacturer08/13/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - REAMING RODS
Patient SexUnknown